Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS New York, NY

July 12, 20065 counties in New York; Hudson County, New Jersey

NWS New York, NY issued this flash flood warning at Jul 12, 2006, 11:14 PM EDT for 5 counties in New York; Hudson County, New Jersey. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2006, 11:14 PM EDT (03:14 UTC)
Expired
Jul 13, 2006, 12:15 AM EDT
In force
61 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Hudson County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 130316
FFWOKX
NJC017-NYC047-059-061-081-085-130415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
1114 PM EDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND COUNTY IN SOUTHEAST NEW YORK...
  KINGS COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK COUNTY IN SOUTHEAST NEW YORK...  
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1215 AM EDT...

* AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL  
  RATES OF TWO INCHES PER HOUR WERE FALLING ACROSS THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4051 7426 4064 7344 4095 7350 4082 7385
      4077 7413

$$

AL
1 follow-up statement
000 
WGUS71 KOKX 130409
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1207 AM EDT THU JUL 13 2006

NJC017-NYC047-059-061-081-085-130417-
HUDSON NJ-NEW YORK NY-KINGS NY-RICHMOND NY-NASSAU NY-QUEENS NY-
1207 AM EDT THU JUL 13 2006

...THE FLASH FLOOD WARNING FOR QUEENS...NASSAU...RICHMOND...KINGS...
SOUTHERN NEW YORK AND HUDSON COUNTIES EXPIRES AT 1215 AM EDT...

ALTHOUGH SHOWERS REMAIN ACROSS THE AREA...THE HEAVIEST RAINS HAVE 
MOVED EAST...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE AT 1215 AM.

LAT...LON 4051 7426 4064 7344 4095 7350 4082 7385
      4077 7413

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:45 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 8:45 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
845 PM EDT WED JUL 12 2006

.NEAR TERM (OVERNIGHT)...
THE NATIONAL WEATHER SERVICE WILL BE INVESTIGATING THE POSSIBLE
TORNADO IN NORTH GREENWICH CONNECTICUT AND HAWTHORNE NEW YORK ON
THURSDAY AND WILL PROVIDE A FORMAL REPORT IN THE AFTERNOON.

HAVE GONE AHEAD AND UPDATED GRIDS TO REFLECT CURRENT WX CONDITIONS.
SHOWERS/TSTMS CONTINUE TO LINGER ON THE EAST END OF LONG ISLAND AND
EASTERN CT...WHILE THE REST OF THE CWA SHOULD ONLY SEE A FEW
ADDITIONAL SHOWERS/STORMS.

ANOTHER LINE OF SHOWERS/TSTMS IS MOVING THROUGH EASTERN PA AND INTO
WESTERN NJ. THIS LINE WILL MAKE IT TO WESTERN PORTIONS OF THE LOCAL
AREA BETWEEN 02Z AND 03Z (10 PM AND 11PM). WILL KEEP FLOOD WATCH UP
FOR THE AREA...AS TRAINING OF TSTMS WITH RAINFALL RATES OF OVER 2
INCHES PER HOUR POSSIBLE COULD PRODUCE AREAS OF FLASH FLOODING...
ESPECIALLY IN AREAS ALREADY SATURATED BY THE RAI OF THIS AFTERNOON
AND EVENING.
&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LOW CONTINUES SLOW TRACK TO THE EAST ACROSS AND OFF THE NEW ENGLAND
COAST BY THURSDAY MORNING. AS THE TRAILING COLD FRONT SAGS SLOWLY
SE...NUMEROUS SHOWERS AND TSTMS WILL PREVAIL...ESPECIALLY UNTIL AT
LEAST MIDNIGHT. I DECIDED TO INCREASE POPS TO CATEGORICAL ACROSS THE
ENTIRE REGION OVERNIGHT.

COLD FRONT TRAILING FROM THIS LOW WILL MOVE THROUGH THE AREA BY LATE
AFTERNOON. AREA STILL IN THE WARM AND HUMID AIRMASS SO WILL CONTINUE
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER
VALUES LOWERING THURSDAY...TO 1.5 TO 2.0 INCHES.  COULD STILL SEE
SOME HEAVY RAINFALL BUT WILL BE SHORTER DURATION AND DO NOT
ANTICIPATE ADDITIONAL FLOODING PROBLEMS.

DRIER AIR MOVES IN BEHIND THE FRONT THURSDAY NIGHT INTO FRIDAY AS
WEAK HIGH BUILDS DOWN ACROSS NEW ENGLAND. COLD FRONT STALLS IN THE
MID ATLANTIC. AIRMASS NOT THAT MUCH COOLER BEHIND THE FRONT...AND
WITH SUNSHINE MODIFYING THE AIR WILL SEE TEMPERATURES IN THE UPPER
80S TO LOWER 90S FRIDAY.
&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
WE CLOSELY FOLLOWED THE HPCS LATEST FORECAST GUIDANCE...WHICH
SHOWED HIGH PRESSURE OVER THE REGION FOR SATURDAY. A STATIONARY
FRONT AND WAVE OF LOW PRESSURE ACROSS THE SOUTHERN MID ATLANTIC IS
FORECAST TO DRIFT SLOWLY NE...CAUSING PERIODS OF CLOUDS ALONG WITH A
CHC OF SHOWERS AND TSTMS SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY
A STRONGER COLD FRONT MOVING SE ACROSS THE REGION...WHICH COULD
PRODUCE SEVERE WEATHER LATE TUE INTO WEDNESDAY.
&&

.AVIATION...
GENERALLY LOOKING AT VFR CEILINGS AND MVFR VSBYS IN FOG/HAZE THROUGH
THE OVERNIGHT. WINDS WILL GRADUALLY VEER AROUND FROM THE SW TO W BY
MORNING AS THE COLD FRONT APPROACHES FROM THE NW. A STRENGTHENING
LOW-LEVEL JET THIS EVENING MAY PRODUCE LLWS OF +/- 10 KT THROUGH THE
OVERNIGHT. ON THE HEELS OF THE FIRST ROUND OF CONVECTION...
ADDITIONAL ACTIVITY IS POSSIBLE OVERNIGHT...BUT CONFIDENCE IS LOW AT
THIS TIME. A SECOND MID LEVEL SHORT WAVE BACK OVER CENTRAL PA WILL
REACH THE AREA AROUND 04Z...BUT THE AIRMASS WILL CONTINUE TO
STABILIZE. THUS...THIS AREA OF CONVECTION IS LIKELY TO DISSIPATE TO
SCATTERED SHOWERS. STILL THOUGH...WILL NEED TO CLOSELY MONITOR. FOR
NOW THOUGH...THIS WILL BE BEST HANDLED BY CARRYING A CB OVERNIGHT.
&&

.MARINE...
SEAS WILL CONTINUE TO BUILD TO 4-6 FT ON OCEAN WATERS THROUGH THE
EVENING HOURS...AND WILL CONTINUE THROUGH THROUGH LATE THU.

WINDS MAY OCCASIONALLY GUST TO NEAR 25 KTS...ESPECIALLY ON EASTERN
OCEAN WATERS THROUGH ABOUT MIDNIGHT. GIVEN SCA FOR HAZARDOUS SEAS IS
ALREADY UP...THIS SHOULD BE COVERED NICELY. GUSTS WILL GENERALLY
RANGE FROM 18-23 KTS.

ANOTHER LINE OF TSTMS WILL BE MOVING INTO AREA WATERS SOMETIME
BETWEEN 02Z-03Z. STORMS WILL BE CAPABLE OF TORRENTIAL
DOWNPOURS...HAIL...FREQUENT LIGHTNING AND VERY GUSTY WINDS.

OTHERWISE...SEAS DROP TO 2-4 FT ON OCEAN WATERS BY THU NIGHT. S-SW
FLOW CONTINUES ON AREA WATERS THROUGH THE WEEKEND.
&&

.HYDROLOGY...
BECAUSE CONDITIONS REMAIN FAVORABLE FOR A SERIES OF TSTMS TO MOVE
ALONG THE SAME AREA OR TRAIN...A FLOOD WATCH FOR HEAVY RAINFALL
ACROSS MUCH OF CONNECTICUT AND INTO THE LOWER HUDSON VALLEY AND
PORTIONS OF NORTHEAST NEW JERSEY REMAINS IN EFFECT. RAINFALL IN
THESE AREAS COULD TOTAL 1.5 TO 2.0 INCHES WITH LOCALLY HIGHER
AMOUNTS. RAINFALL COULD LEAD TO FLOODING OR FLASH FLOODING OF
SMALLER RIVERS AND STREAMS. IN OTHER AREAS...1 TO 1.5 INCHES OF
RAINFALL IS POSSIBLE. LOCALIZED URBAN FLOODING WILL BE POSSIBLE IN
SOME OF THE HEAVIER SHOWERS.

ADDITIONAL RAINFALL IS POSSIBLE THURSDAY INTO THURSDAY EVENING WITH
ABOUT ONE QUARTER INCH. DRY WEATHER RETURNS LATE THURSDAY NIGHT INTO
FRIDAY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NJ...FLOOD WATCH FOR NJZ002>004 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
NY...FLOOD WATCH FOR NYZ067>071 FROM 4 PM WEDNESDAY TO 6 AM
     THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR
         ANZ350-353 UNTIL 2 AM FRIDAY.
      ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ355
         FROM 8 PM WEDNESDAY TO 2 AM FRIDAY.
&&

MPS
Hazardous weather outlook, Jul 12, 4:46 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 AM EDT WED JUL 12 2006

CTZ005>012-NJZ002>004-NYZ067>071-131015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
446 AM EDT WED JUL 12 2006

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE HEAVY
RAIN LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL OF 1 TO 2
INCHES...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS COULD
LEAD TO FLOODING OF SMALL STREAMS. HEAVY RAINFALL IN A BRIEF TIME
COULD EVEN LEAD TO SOME FLASH FLOODING. SEE NYCFFAOKX FOR DETAILS.

ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS AND HAIL LATE THIS AFTERNOON AND INTO THIS EVENING. THE
STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR FLOOD AND/OR SEVERE WEATHER
REPORTS TODAY AND TONIGHT.

NJZ005-006-011-NYZ072>081-131015-
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN NEW
JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND INTO TONIGHT.
SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS AND HAIL
LATE THIS AFTERNOON AND INTO THIS EVENING. THE STORM PREDICTION
CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR SEVERE WEATHER
REPORTS.

ANZ350-353-131015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS POSTED FOR HAZARDOUS SEAS OF 4 TO 6 FEET
TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT SEAS OF 4 TO 6 FT WILL CONTINUE UNTIL LATE THURSDAY
NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ355-131015-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 AM EDT WED JUL 12 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS SMALL CRAFT SEAS OF AROUND 5 FT WILL BE DEVELOPING THIS
EVENING AND CONTINUING THROUGH THE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE UNTIL LATE
THURSDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ANZ330-335-338-131015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
446 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH
THUNDERSTORMS LIKELY TONIGHT. SOME OF THE STORMS COULD PRODUCE
WIND GUSTS TO NEAR 35 KTS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 9:54 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
954 PM EDT WED JUL 12 2006

NJZ002>005-011-NYZ067-069-130300-
BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC-
954 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR
BERGEN...ESSEX...ORANGE...PASSAIC...ROCKLAND AND UNION COUNTIES...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
HOPATCONG TO 15 MILES NORTHWEST OF PRINCETON...AND MOVING EAST AT 50
MPH.

THESE STORMS WILL BE...
  NEAR WEST MILFORD BY 1005 PM.
  NEAR BLOOMINGDALE BY 1010 PM.
  NEAR GREENWOOD LAKE BY 1015 PM.
  NEAR POMPTON LAKES BY 1020 PM.
  NEAR AVENEL BY 1025 PM.
  NEAR RIDGEWOOD BY 1030 PM.

PEOPLE IN ESSEX...PASSAIC...SOUTHERN ORANGE...UNION...WESTERN BERGEN
AND WESTERN ROCKLAND COUNTIES...INCLUDING THE CITIES OF WEST
MILFORD...GREENWOOD LAKE...BLOOMINGDALE...BUTLER...RINGWOOD...
SUMMIT...PLAINFIELD...MILLBURN...SLOATSBURG AND FAIRFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS.

EKSTER
Local storm report, Jul 12, 9:55 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
955 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 W STAMFORD            41.02N 73.64W
07/12/2006                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREES DOWN ALONG BEDFORD ROAD IN TOWN OF GREENWICH

&&

JOHNM
Special weather statement, Jul 12, 10:31 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1031 PM EDT WED JUL 12 2006

NJZ003-006-NYZ071>076-130330-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-
1031 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...HUDSON...KINGS...NEW YORK...QUEENS...RICHMOND AND
WESTCHESTER COUNTIES...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POMPTON LAKES TO
PORT READING...OR ALONG A LINE EXTENDING FROM POMPTON LAKES TO
AVENEL...AND MOVING EAST AT 40 MPH.

THESE STORMS WILL BE...
  NEAR UNION CITY BY 1040 PM.
  NEAR MORNINGSIDE HEIGHTS BY 1045 PM.
  NEAR TRIBOROUGH BRIDGE BY 1050 PM.
  NEAR YONKERS BY 1055 PM.
  NEAR WHITESTONE BY 1100 PM.
  NEAR RYE BY 1105 PM.

STRONG WINDS AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.

EKSTER
Local storm report, Jul 12, 10:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1050 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     WHITE PLAINS            41.02N 73.76W
07/12/2006                   WESTCHESTER        NY   BROADCAST MEDIA

            2 LARGE TREES FELL ON TRACK, UPPER HARLEM LINE ON METRO
            NORTH BETWEEN VALHALA AND HAWTHORNE STATIONS IN NORTH
            WHITE PLAINS

&&

JOHNM
Special weather statement, Jul 12, 10:53 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1053 PM EDT WED JUL 12 2006

NYZ077-130400-
NASSAU-
1053 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
COUNTY...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAGUARDIA AIRPORT TO
BAY RIDGE...OR ALONG A LINE EXTENDING FROM LAGUARDIA AIRPORT TO CONEY
ISLAND...AND MOVING EAST AT 50 MPH.

THESE STORMS WILL BE...
  NEAR PORT WASHINGTON BY 1100 PM.
  NEAR WOODMERE BY 1105 PM.
  NEAR SYOSSET BY 1110 PM.
  NEAR WOODBURY BY 1115 PM.
  NEAR MASSAPEQUA BY 1120 PM.

PEOPLE IN NASSAU COUNTY...INCLUDING THE CITIES OF MANHASSET...PORT
WASHINGTON...ELMONT...WOODMERE...CEDARHURST...VALLEY STREAM...
MINEOLA...GARDEN CITY...WESTBURY AND BROOKVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

MPS
Special weather statement, Jul 12, 11:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1110 PM EDT WED JUL 12 2006

NYZ078-080-130415-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1110 PM EDT WED JUL 12 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
WESTERN SUFFOLK COUNTY...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAYVILLE TO WESTBURY
TO LONG BEACH...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE...
  NEAR MELVILLE BY 1120 PM.
  NEAR LINDENHURST BY 1125 PM.
  NEAR NORTHPORT BY 1130 PM.
  NEAR SMITHTOWN BY 1135 PM.
  NEAR RONKONKOMA BY 1140 PM.
  NEAR STONY BROOK BY 1145 PM.

STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:36 PM EDTSpecial Marine WarningOKX54 min
Jul 12, 10:38 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond37 min
Jul 12, 10:59 PM EDTSpecial Marine WarningOKX61 min
Jul 12, 11:05 PM EDTSevere Thunderstorm WarningOKXNassau40 min
Jul 12, 11:23 PM EDTSpecial Marine WarningOKX67 min
Jul 12, 11:26 PM EDTSevere Thunderstorm WarningOKXSuffolk38 min
Jul 12, 11:30 PM EDTFlash Flood WarningOKXSuffolk60 min
Jul 12, 11:30 PM EDTSpecial Marine WarningOKX60 min
Jul 12, 11:47 PM EDTSpecial Marine WarningOKX43 min
Jul 12, 11:58 PM EDTSpecial Marine WarningOKX92 min
Jul 12, 10:20 PM EDTSevere Thunderstorm WarningOKXEssex, Passaic40 min

Nearby

Flash Flood Warnings in New York, 2006Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.